MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMIS BROACH HANDLE; SURGICAL INSTRUMENT FOR HIP SURGERY

MEDACTA INTERNATIONAL SA AMIS BROACH HANDLE; SURGICAL INSTRUMENT FOR HIP SURGERY
Catalog Number 01.15.10.0131
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager the spring ball plunger is came apart.It is possible this occurrence was influenced by variation in production/assembly however this cannot be confirmed.Evaluation of the solution on going.Batch review performed on 12 june 2019: lot 1754328: (b)(4) items manufactured and released on 12-mar-2018.No anomalies found related to the problem.To date another similar event has been reported on the same lot.
 
Event or Problem Description
During surgery, while the surgeon was changing the broach, the ball of the fixation mechanism fell out from the handle (no patient harm reported).The ball was discarded and not left in the patient.

Brand Name
AMIS BROACH HANDLE
Common Device Name
SURGICAL INSTRUMENT FOR HIP SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8744009
Report Number3005180920-2019-00523
Device Sequence Number1708155
Product Code LXH
UDI-Device Identifier07630040768672
UDI-Public07630040768672
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.15.10.0131
Device Lot Number1754328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2019
Initial Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;